Vol. 3, No. 4, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 8, 2001–2294
Issue 7, 1669–1999
Issue 6, 1331–1667
Issue 5, 1055–1329
Issue 4, 815–1054
Issue 3, 545–813
Issue 2, 275–544
Issue 1, 1–274

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Syzygies of the secant variety of a curve

Jessica Sidman and Peter Vermeire

Vol. 3 (2009), No. 4, 445–465
Abstract

We show the secant variety of a linearly normal smooth curve of degree at least 2g + 3 is arithmetically Cohen–Macaulay, and we use this information to study the graded Betti numbers of the secant variety.

Keywords
syzygies, secant varieties, projective curves, graded Betti numbers
Mathematical Subject Classification 2000
Primary: 13D02
Secondary: 14N05, 14H99, 14F05
Milestones
Received: 1 September 2008
Revised: 1 April 2009
Accepted: 29 April 2009
Published: 15 June 2009
Authors
Jessica Sidman
Mount Holyoke College
Department of Mathematics and Statistics
415A Clapp Lab
South Hadley, MA 01075
United States
Peter Vermeire
Central Michigan University
Department of Mathematics
214 Pearce
Mount Pleasant, MI 48859
United States